Alert archive / Louisiana / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

June 24, 2014Warren County, Mississippi; Franklin Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jun 24, 2014, 7:37 AM CDT for Warren County, Mississippi; Franklin Parish, Madison Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 7:37 AM CDT (12:37 UTC)
Expired
Jun 24, 2014, 8:20 AM CDT
In force
43 min
Issued by
NWS Jackson, MS

Counties Franklin Parish, LA, Madison Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS84 KJAN 241237
SPSJAN
LAZ016-023-025-MSZ040-047-048-241320-
WARREN MS-ISSAQUENA MS-HINDS MS-TENSAS LA-FRANKLIN LA-MADISON LA-
737 AM CDT TUE JUN 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT TUE JUN 24 2014

...STORMS WITH HEAVY RAINFALL OVER NORTHEAST LOUISIANA AND EXTREME 
WEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 5 MILES SOUTH OF VALLEY PARK TO 4 MILES NORTHEAST OF
LIDDIEVILLE AT 734 AM CDT...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS
OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED...WHICH MAY CAUSE SOME LOCALIZED
FLOODING.

PEOPLE IN NORTHWESTERN HINDS...SOUTHEASTERN ISSAQUENA AND NORTHERN
WARREN COUNTIES...AND MADISON...FRANKLIN AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3217 9188 3218 9183 3222 9182 3225 9177
      3227 9177 3264 9087 3243 9053 3199 9162
      3214 9191
TIME...MOT...LOC 1234Z 303DEG 22KT 3255 9087 3217 9179

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:30 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 24, 4:30 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CDT TUE JUN 24 2014

...INTERMITTENTLY STORMY CONDITIONS TO CONTINUE THROUGH THE
MIDWEEK...

.SHORT TERM...TODAY AND TONIGHT...CONVECTION HAS PERSISTED OVERNIGHT
ACROSS THE DELTA...THANKS LARGELY TO THE SUPPORT OF AN UPPER TROUGH
OVER THE MISSISSIPPI RIVER VALLEY...A VERY MOIST AIRMASS...AND A
RESPECTABLE ~30 KNOT LOW LEVEL JET. EARLIER ON IN THE EVENING...THIS
ACTIVITY WAS ORGANIZED IN A MORE LINEAR FASHION AND PRODUCED VERY
APPARENT OUTFLOW BOUNDARIES WHICH MAY SERVE AS A FOCUS FOR
REDEVELOPMENT LATER ON TODAY. MEANWHILE THROUGH THE MORNING
HOURS...SCATTERED CONVECTION WILL LIKELY PERSIST IN A CORRIDOR FROM
NORTHEAST LOUISIANA THROUGH NORTHEAST MISSISSIPPI AND THE GOLDEN
TRIANGLE AREA.

BY THIS AFTERNOON HIGH RES MODEL GUIDANCE INDICATES NEW DEVELOPMENT
ON THE SOUTH/EAST SIDE OF THE ONGOING CONVECTION LIKELY FOCUSED
ALONG BOUNDARIES FROM THE AFOREMENTIONED OUTFLOW. UNLIKE THE
PREVIOUS DAYS WHEN CONVECTION HAS BEEN SOMEWHAT SPORADIC IN TERMS OF
LOCATION...INDICATIONS ARE THAT MOST ACTIVITY TODAY WILL OCCUR NEAR
THE SURFACE BOUNDARY WHICH WILL MAKE SOUTHEASTWARD PROGRESS THROUGH
THE DAY AS GUIDANCE INDICATES A WEAK SURGE OF DRIER AIR ACROSS THE
DELTA BY AFTERNOON. ONCE AGAIN SOME STRONG TO PERHAPS SEVERE STORMS
CANNOT BE RULED OUT ACROSS THE AREA TODAY THANKS TO AN ABUNDANCE OF
MOISTURE AND INSTABILITY...BUT RELATIVELY WEAK SHEAR WILL PRECLUDE A
MORE ORGANIZED THREAT. SCATTERED CONVECTION MAY LINGER INTO THE
EVENING HOURS ACROSS SOUTH/EAST MISSISSIPPI...THOUGH ACTIVITY SHOULD
DECREASE LATE WITH THE LOSS OF INSTABILITY AND THE SHORTWAVE PASSING
TO THE EAST. /DL/

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...THE WEATHER PATTERN
LOOKS TO REMAIN RELATIVELY ACTIVE AND INTERMITTENTLY STORMY ACROSS
THE REGION THROUGH AT LEAST THURSDAY...PERHAPS EVEN INTO FRIDAY. BY
THIS WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK UPPER
LEVEL RIDGING WILL INCREASINGLY TAKE CONTROL...LIMITING AFTERNOON
SHOWERS AND STORMS AND INCREASING HEAT.

THE WEAK COMPOSITE BOUNDARY RESPONSIBLE FOR FOCUSING CONVECTION IN
THE SHORT TERM LOOKS TO DO SO AS WELL ON WEDNESDAY...CONCENTRATING
PRECIP PROBABILITIES MAINLY ALONG...AND PARTICULARLY SOUTH...OF THE
I-20 CORRIDOR. THUNDERSTORMS WILL BE MORE LIKELY IN THE AFTERNOON OF
COURSE BUT ARE NOT IMPOSSIBLE WEDNESDAY MORNING AND LATER WEDNESDAY
NIGHT OWING TO THE ADDITIONAL FORCING OFFERED BY THE BOUNDARY IN
QUESTION.

ON THURSDAY THE AFOREMENTIONED BOUNDARY WILL BE DIFFUSING...BUT
MIGHT BE A FOCUS FOR A THUNDERSTORM CLUSTER TO MOVE IN FROM THE
NORTHWEST EARLY IN THE DAY. REGARDLESS IF THIS UPSTREAM STORM
CLUSTER MATERIALIZES AND ULTIMATELY ENTERS OUR REGION THE CHANCES
OF PRECIP SHOULD REMAIN GOOD BECAUSE OF EXPECTED DECENT LOW LEVEL
MOISTURE TRANSPORT AND A WEAK APPROACHING DISTURBANCE. ACTIVITY IS
EXPECTED TO BE LARGELY DONE THURSDAY EVENING AS THE POTENTIAL FOR
ADDITIONAL INCOMING DISTURBANCES WANES.

ON FRIDAY SOUTHERLY FLOW WILL CONTINUE WITH PLENTY OF INSTABILITY
AND LEFTOVER VERY MINOR BOUNDARIES AROUND TO SPUR SCATTERED
THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. HOWEVER...SUNSHINE SHOULD
BE A LITTLE MORE PLENTIFUL FRIDAY AFTERNOON AND ALLOW A SUBTLE
WARMING TREND TO BEGIN.

THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK GENERAL MODEL
CONSENSUS AGREES SUBTROPICAL RIDGING ALOFT WILL STRENGTHEN FROM THE
SOUTHERN PLAINS EAST THROUGH THE LOWER MS VALLEY. THERE WILL STILL
BE PLENTY OF INSTABILITY AND MOISTURE TO FUEL AFTERNOON STORMS...BUT
LIMITED LIFT AND THE SUPPRESSIVE INFLUENCE OF THE RIDGE SHOULD KEEP
CONVECTION ISOLATED. HIGH TEMPERATURES WEDNESDAY AND THURSDAY SHOULD
BE AROUND 90 AT MOST...CREEPING INTO THE LOW 90S ON FRIDAY...AND
CREEPING FURTHER INTO THE LOW TO MID 90S THROUGH THE REMAINDER OF
THE DEFINED LONG TERM PERIOD. SURFACE MOISTURE AND
EVAPOTRANSPIRATION WILL BE HIGH SATURDAY THROUGH MONDAY...LEADING TO
RELATIVELY HIGH HUMIDITIES AND APPRECIABLE HEAT INDEX VALUES. THESE
VALUES MAY EXCEED 100 DEGREES IN THE AFTERNOON IN WIDESPREAD FASHION
BEFORE THE LONG TERM PERIOD IS OUT AND WILL BE A FORECAST FACTOR TO
MONITOR GOING FORWARD.

BUT...FOR NOW...THE HWO WILL BE KEPT CLEAR OF HAZARDS IN THE LONG
TERM. ANOTHER THING THAT WILL REQUIRE MONITORING IS A NON-ZERO RISK
OF SEVERE WEATHER BECAUSE MARGINAL ATMOSPHERIC SHEAR WILL ACCOMPANY
POCKETS OF MODERATE TO LOCALLY HIGH INSTABILITY IN THE AFTERNOON
WEDNESDAY THROUGH AT LEAST THURSDAY. AT THIS POINT ANY SEVERE STORMS
PRODUCING HAIL AND/OR DAMAGING WINDS ARE EXPECTED TO BE VERY
ISOLATED AND NOT WORTHY OF HWO MENTION. HOWEVER...IT IS POSSIBLE
SOME MESOSCALE INFLUENCES MIGHT FOCUS POTENTIAL IN A WAY QUITE
UNPREDICTABLE AT THIS JUNCTURE IN TIME. /BB/

&&

.AVIATION...MVFR/IFR CATEGORY LOW STRATUS WILL BE POSSIBLE THIS
MORNING FOR AREAS SOUTH AND EAST OF JAN. ELSEWHERE...SCATTERED
SHRA/TSRA MAY IMPACT GWO AND GTR BRINGING BRIEF REDUCTIONS TO IFR
VISBYS/MVFR CIGS. AFTER SUNRISE...VFR CONDITIONS WILL PREVAIL ACROSS
MOST OF THE AREA. SCATTERED SHOWERS/STORMS MAY IMPACT JAN/HKS/GTR
FROM LATE MORNING THROUGH AFTERNOON...AND MEI/HBG MID TO LATE
AFTERNOON. BRIEF CIG/VISBY REDUCTIONS TO IFR/MVFR AND GUSTY WINDS
MAY ACCOMPANY THESE STORMS. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  71  90  70 /  37  34  32  17
MERIDIAN      91  68  90  69 /  42  40  33  21
VICKSBURG     90  68  91  70 /  42  25  31  16
HATTIESBURG   91  71  89  72 /  25  26  55  24
NATCHEZ       88  72  88  70 /  39  22  55  19
GREENVILLE    90  72  91  72 /  38  14  19  19
GREENWOOD     90  69  91  71 /  45  21  20  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/BB
Hazardous weather outlook, Jun 24, 4:44 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT TUE JUN 24 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND MUCH OF CENTRAL
AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

50

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 24, 7:37 AM CDT, 0 minutes before
LAZ016-023-025-MSZ040-047-048-241320-
WARREN MS-ISSAQUENA MS-HINDS MS-TENSAS LA-FRANKLIN LA-MADISON LA-
737 AM CDT TUE JUN 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT TUE JUN 24 2014

...STORMS WITH HEAVY RAINFALL OVER NORTHEAST LOUISIANA AND EXTREME
WEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 5 MILES SOUTH OF VALLEY PARK TO 4 MILES NORTHEAST OF
LIDDIEVILLE AT 734 AM CDT...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS
OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED...WHICH MAY CAUSE SOME LOCALIZED
FLOODING.

PEOPLE IN NORTHWESTERN HINDS...SOUTHEASTERN ISSAQUENA AND NORTHERN
WARREN COUNTIES...AND MADISON...FRANKLIN AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3217 9188 3218 9183 3222 9182 3225 9177
      3227 9177 3264 9087 3243 9053 3199 9162
      3214 9191
TIME...MOT...LOC 1234Z 303DEG 22KT 3255 9087 3217 9179

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:15 PM CDTSpecial Weather StatementJANBolivar60 min
Jun 23, 9:13 PM CDTSpecial Weather StatementJANSunflower47 min
Jun 23, 9:43 PM CDTSpecial Weather StatementJANGrenada, Leflore57 min
Jun 23, 10:16 PM CDTSpecial Weather StatementJANIssaquena, Washington49 min
Jun 23, 10:34 PM CDTSpecial Weather StatementJANWashington61 min
Jun 23, 10:57 PM CDTSpecial Weather StatementJANHumphreys, Sharkey43 min
Jun 23, 11:37 PM CDTSpecial Weather StatementJANHumphreys, Yazoo28 min
Jun 23, 11:40 PM CDTSpecial Weather StatementJANLeflore30 min
Jun 24, 12:12 AM CDTSpecial Weather StatementJANHolmes, Yazoo28 min
Jun 24, 12:14 AM CDTSpecial Weather StatementJANCarroll, Grenada31 min
Jun 24, 8:21 AM CDTSpecial Weather StatementJANWarren44 min
Jun 24, 9:10 AM CDTSpecial Weather StatementJANHinds, Madison, Warren45 min
Jun 24, 9:55 AM CDTSpecial Weather StatementJANAttala, Madison, Yazoo45 min
Jun 24, 11:42 AM CDTSpecial Weather StatementJANHinds28 min
Jun 24, 11:51 AM CDTSpecial Weather StatementJANRankin29 min
Jun 24, 12:10 PM CDTSpecial Weather StatementJANHinds30 min
Jun 24, 12:36 PM CDTSpecial Weather StatementJANScott29 min
Jun 24, 1:15 PM CDTSpecial Weather StatementJANFranklin, Lincoln45 min
Jun 24, 2:22 PM CDTSpecial Weather StatementJANLawrence38 min
Jun 24, 5:52 PM CDTSevere Thunderstorm WarningJANLamar23 min
Jun 24, 6:09 PM CDTSevere Thunderstorm WarningJANForrest36 min
Jun 23, 9:23 PM CDTSpecial Weather StatementJANMorehouse, Richland57 min
Jun 24, 3:01 PM CDTSpecial Weather StatementJANWest Feliciana29 min
Jun 23, 7:37 PM CDTSpecial Weather StatementJANAshley43 min
Jun 23, 7:53 PM CDTSpecial Weather StatementJANChicot27 min

Nearby

Special Weather Statements in Louisiana, 2014Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.